MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted; explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that a boston scientific 6 mm x 20 mm peripheral cutting balloon was delivered through a 6 fr 25 cm pinnacle sheath to right popliteal artery.Popliteal artery was treated with balloon angioplasty.Procedure was completed successfully and the patient was in stable condition.When the sheath was pulled post procedure, it was noticed that the sheath was cut longitudinally along the sheath shaft.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The evaluation of the actual device could not be conducted due to the device not being returned.With no device return, the exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 provide the device returned date in the d10 section, to update the h3 section and to provide the completed investigation results.One 6fr glidesheath slender sheath was received for product evaluation.Visual inspection revealed a longitudinal tear was seen on the sheath starting 14.85 cm from the hub and continued down to the tip.A kink was observed at the hub and 16.7 cm from the hub.No other damage or gross anomalies were observed on the sheath.Based on the provided information and investigation results there is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the blades on the cutting balloon created the tear in the sheath longitudinally.However, the exact cause of the reported event cannot be definitely determined based on the available information.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9353646
Report Number1118880-2019-00323
Device Sequence Number2237691
Product Code DYB
UDI-Device Identifier00389701007717
UDI-Public00389701007717
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberN/A
Device Catalogue NumberRSS606
Device Lot NumberXD20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer01/13/2020
01/15/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/13/2020
01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight101